Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 6, NWS Marquette, MI

June 1, 2016Delta County, Menominee County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 1, 2016, 8:07 PM EDT for Delta County, Menominee County, Michigan. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2016, 8:07 PM EDT (00:07 UTC)
Expired
Jun 1, 2016, 8:39 PM EDT
In force
32 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Delta County, MI, Menominee County, MI

The radar

The Marquette radar (KMQT), 93 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 8:10 PM EDTHAIL 0.88Bark River, MIPENNY TO NICKEL SIZED HAIL OBSERVED.
Jun 1, 8:15 PM EDTHAIL 0.51 Wsw Bark River, MIPEA TO DIME-SIZED HAIL OBSERVED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1760 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

426 
WUUS53 KMQT 020007
SVRMQT
MIC041-109-020100-
/O.NEW.KMQT.SV.W.0006.160602T0007Z-160602T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
807 PM EDT WED JUN 1 2016

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
  WEST CENTRAL DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 900 PM EDT/800 PM CDT/

* AT 807 PM EDT/707 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  POWERS...OR 16 MILES WEST OF ESCANABA...MOVING NORTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  ESCANABA...GLADSTONE...FORD RIVER...POWERS...STONINGTON...WILSON...
  SPALDING...BARK RIVER...BRAMPTON...GOURLEY...HYDE AND SCHAEFFER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4557 8745 4573 8757 4597 8701 4573 8684
TIME...MOT...LOC 0007Z 244DEG 23KT 4569 8742 

HAIL...1.00IN
WIND...<50MPH

$$

07
3 follow-up statements
496 
WWUS53 KMQT 020017
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
817 PM EDT WED JUN 1 2016

MIC041-109-020100-
/O.CON.KMQT.SV.W.0006.000000T0000Z-160602T0100Z/
MENOMINEE MI-DELTA MI-
817 PM EDT WED JUN 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM
EDT/800 PM CDT/ FOR EAST CENTRAL MENOMINEE AND WEST CENTRAL DELTA
COUNTIES...

AT 817 PM EDT/717 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
EAST OF POWERS...OR 14 MILES WEST OF ESCANABA...MOVING NORTHEAST AT 20
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  FORD RIVER AROUND 845 PM EDT. 
  ESCANABA AROUND 855 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HYDE...
BARK RIVER...SCHAEFFER AND WILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4560 8743 4576 8750 4588 8710 4570 8704
TIME...MOT...LOC 0017Z 247DEG 18KT 4570 8737 

HAIL...1.00IN
WIND...<50MPH
 
$$

07
458 
WWUS53 KMQT 020029
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
829 PM EDT WED JUN 1 2016

MIC109-020038-
/O.CAN.KMQT.SV.W.0006.000000T0000Z-160602T0100Z/
MENOMINEE MI-
829 PM EDT WED JUN 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MENOMINEE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4581 8732 4588 8710 4570 8704 4563 8732
TIME...MOT...LOC 0028Z 244DEG 23KT 4573 8727 

$$

MIC041-020100-
/O.CON.KMQT.SV.W.0006.000000T0000Z-160602T0100Z/
DELTA MI-
829 PM EDT WED JUN 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR WEST CENTRAL DELTA COUNTY...

AT 828 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORD RIVER...OR
9 MILES WEST OF ESCANABA...MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  FORD RIVER AROUND 835 PM EDT. 
  ESCANABA AROUND 845 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HYDE...
BARK RIVER AND SCHAEFFER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4581 8732 4588 8710 4570 8704 4563 8732
TIME...MOT...LOC 0028Z 244DEG 23KT 4573 8727 

HAIL...1.00IN
WIND...<50MPH
 
$$

07
012 
WWUS53 KMQT 020039
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
839 PM EDT WED JUN 1 2016

MIC041-020049-
/O.CAN.KMQT.SV.W.0006.000000T0000Z-160602T0100Z/
DELTA MI-
839 PM EDT WED JUN 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DELTA COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4581 8732 4588 8710 4570 8704 4563 8732
TIME...MOT...LOC 0035Z 244DEG 23KT 4576 8718 

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:46 PM EDT, 21 minutes earlier.

Area forecast discussion, Jun 1, 7:46 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
746 PM EDT WED JUN 1 2016

.SHORT TERM...(This evening through Thursday)
Issued at 444 PM EDT WED JUN 1 2016

Water vapor imagery and RAP analysis show a well-defined mid level
low drifting along the MN/ON border near KINL. Band of shra within
the warm conveyor belt of system moved across the area last
night/this morning with the last of the shra now exiting the eastern
fcst area. At the sfc, low pres was located just nw of KINL with
occluded front arcing across western Lake Superior, western Upper MI
into eastern WI. In the wake of the morning shra, and just ahead of
the occluded front, there has been enough clearing for instability
to build. Latest SPC mesoanalysis, shows mlcape of 500+j/kg in a
corridor from the Huron Mtns to KIMT, just ahead of the front.
Meanwhile, deep layer shear is around 30kt, supporting potential for
organized storms. So far, storms have not shown any notable
organization or sustained strong reflectivity aloft. In addition to
brief, very heavy rain, a couple of the stronger storms have
likely produced some small hail.

Bkn band of shra/tsra from the Keweenaw to near KIMT will shift e
this evening, diminishing as they move into the more stable
environment downwind of Lake Michigan over the e half of the fcst
area. Given the instability/deep layer shear, there is still a small
potential of an isold svr storm or two until cells get to roughly a
Marquette/Escanaba line as that will basically mark where
instability falls off. Those diminishing shra will spread into the
eastern fcst area this evening, probably exiting by midnight. Rest
of the night should be dry. Will need to monitor the shra over ne
MN, but being largely diurnally driven, those shra should not
survive the trip across Lake Superior.

Unwinding/weakening mid level low will be just n of Lake Superior at
12z Thu. Its movement will increase to the ene during the day as it
continues to weaken. Expect considerable cloud cover in the morning,
aided by daytime heating. Clouds will begin to decrease at least
over the nw in the aftn under the stabilizing influence of Lake
Superior. Expect highs mostly in the 60s, but 50s for areas close to
Lake Superior that are normally cooled under w winds. Downsloping
over the s central should push temps into the lwr 70s. Winds will be
on the gusty side.

.LONG TERM...(Thursday night through Wednesday)
Issued at 457 PM EDT WED JUN 1 2016

The models suggest that the mid/upper level pattern will amplify as
as a strong shortwave trough moving out of the northern plains digs
into and closes off over the Great Lakes this weekend. This will
bring periods of precipitation into early next week along with
temperatures at or below normal.

Thursday night, with surface ridging building into the area and
diurnal cooling, expect that clearing skies and favorable
radiational cooling in the relatively dry airmass will allow temps
to drop toward the lower end of guidance. Min readings in the upper
30s are expected over the interior west with temperatures in the 40s
over the rest of the area.

Friday, as the vigorous shortwave trough approaches from the west,
clouds will increase from west to east and will bring shra/tsra
chances into the west late as the GFS/ECMWF have trended toward a
slightly faster progression of the pcpn. 850 mb temps into the 10C
to 12C range will support max temps from the upper 60s east to
the lower 70s west.

Friday night, Models were in good agreement that favorable dynamics
with moderate to strong 700-300 mb qvector conv and upper level div
with diffluent flow ahead of the shrtwv will bring pcpn across the
cwa. Forecast MUCAPE and Showalter indices suggest that isold/sct
tsra will also be possible. PWAT values to around 1.5 inches, most
areas should see pcpn amounts to around 0.50 inch with some local
amounts to 1.0 inch over the west.

Saturday, As the Mid level and surface lows approach sct/nmrs shra
and will continue. Expect the best chance for tsra during the
afternoon over the central where the combination of low level
convergence near the surface trough and the proximity of the low
level theta-e ridge, and steepening mid level lapse rates are
present.

Sunday, Mid level trough will linger over the area with the potential
for daytime heating and and an additional weak shortwaves to set off
shra and possibly some tsra.

Monday through Wednesday, pcpn chances will diminish from Monday
into Tuesday as the mid level trough moves off to the east, replace
by mid level and sfc ridging Tuesday. Dry weather should also linger
into Wed as WAA and moisture advection increases through the plains
to nrn MN.
&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 746 PM EDT WED JUN 1 2016

Vfr conditions should prevail this evening at KIWD/KCMX/KSAW. A few
shra may occur in the vcnty of KSAW for the next hr or so until
occluded front passes. Late tonight/Thu morning, a return of low-
level moisture around low pres passing n of Lake Superior will bring
mvfr cigs to all terminals. Not out of the question that cigs could
drop to ifr at KCMX under brisk upslope westerly winds. Daytime
heating will raise cigs above mvfr during the aftn.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 444 PM EDT WED JUN 1 2016

In the wake of a cold front passing across Lake Superior tonight,
west winds up to 25kts are expected overnight into Thu morning.
Meanwhile, fog, dense at times, across portions of the lake will
shift to mainly eastern Lake Superior by sunrise Thursday before
dissipating in the aftn. High pressure building over the western
Lakes Thursday night into Friday morning will then bring a period of
light winds no higher than 15kts. Winds will increase up to 20kts
Fri aftn into Saturday as the next low pressure moves into the
western Great Lakes. Depending on the strength of the low, winds
could ramp up quite a bit more than currently expected, especially
for western Lake Superior due to coastal convergence/funneling of
ene winds. The winds will gradually weaken Sunday.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...Rolfson
LONG TERM...JLB
AVIATION...Rolfson
MARINE...Rolfson
Hazardous weather outlook, Jun 1, 5:04 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
504 PM EDT WED JUN 1 2016

MIZ001>007-009>014-084-085-021215-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
504 PM EDT WED JUN 1 2016 /404 PM CDT WED JUN 1 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER CENTRAL UPPER MICHIGAN THAT COULD
PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE OVER THE WEST HALF ON FRIDAY NIGHT AND
OVER ALL OF WEST AND CENTRAL UPPER MICHIGAN ON SATURDAY. SOME OF
THESE STORMS COULD PRODUCE HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT TO THE NATIONAL WEATHER SERVICE ANY
INSTANCES OF SEVERE WEATHER THIS AFTERNOON AND EVENING.

LSZ162-240>251-263>267-021215-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
504 PM EDT WED JUN 1 2016 /404 PM CDT WED JUN 1 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER EASTERN LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LINGERING FOG...POSSIBLY DENSE AT TIMES...WILL GRADUALLY DIMINISH
WEST TO EAST ON THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE OVER MAINLY SOUTHERN LAKE SUPERIOR ON
FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-021215-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
504 PM EDT WED JUN 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS EVENING.

AREAS OF FOG WILL DEVELOP THIS EVENING AND COULD BECOME LOCALLY
DENSE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE LATE FRIDAY NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JLB

In the hours before

Special weather statement, Jun 1, 7:37 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
737 PM EDT WED JUN 1 2016

MIZ005-020015-
MARQUETTE MI-
737 PM EDT WED JUN 1 2016

...SPECIAL WEATHER STATEMENT...

AT 737 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SAUX HEAD POINT...OR 14 MILES NORTHWEST OF PRESQUE ISLE...MOVING
NORTHEAST AT 20 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
MARQUETTE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4677 8748 4677 8740 4678 8735 4672 8732
      4662 8760 4677 8774 4686 8758
TIME...MOT...LOC 2337Z 236DEG 19KT 4674 8758

07
Special weather statement, Jun 1, 7:57 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
757 PM EDT WED JUN 1 2016

MIZ005-020030-
MARQUETTE MI-
757 PM EDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARQUETTE COUNTY UNTIL
830 PM EDT...

AT 757 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF HALFWAY VILLAGE...OR 8 MILES NORTH OF ISHPEMING...
MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HALFWAY VILLAGE AROUND 815 PM EDT.
  SAUX HEAD POINT AND LITTLE PRESQUE ISLE AROUND 820 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SUGARLOAF MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4677 8748 4678 8736 4674 8733 4673 8733
      4663 8729 4649 8767 4663 8782 4682 8754
TIME...MOT...LOC 2357Z 234DEG 20KT 4661 8766

07
Local storm report, Jun 1, 8:00 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
800 PM EDT WED JUN 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             1 N NEGAUNEE            46.51N 87.61W
06/01/2016  E1.00 INCH       MARQUETTE          MI   AMATEUR RADIO

            ESTIMATED QUARTER SIZED HAIL IN NEGAUNEE.
            DELYAED REPORT.

&&

JSS
Local storm report, Jun 1, 8:04 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
804 PM EDT WED JUN 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     HAIL             2 SW POWERS             45.67N 87.56W
06/01/2016  E0.50 INCH       MENOMINEE          MI   PUBLIC

            PEA TO HALF INCH SIZED HAIL OBSERVED IN
            POWERS. .

&&

JSS
Special weather statement, Jun 1, 8:04 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
804 PM EDT WED JUN 1 2016

MIZ012-013-020030-
DELTA MI-MENOMINEE MI-
804 PM EDT WED JUN 1 2016

...SPECIAL WEATHER STATEMENT...

AT 803 PM EDT/703 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR POWERS...OR 18 MILES WEST OF ESCANABA...MOVING
NORTHEAST AT 25 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ESCANABA AND FORD RIVER AROUND 830 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HYDE...BARK RIVER...
SCHAEFFER...SPALDING...GOURLEY AND WILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4556 8749 4572 8760 4592 8716 4568 8700
TIME...MOT...LOC 0003Z 244DEG 23KT 4568 8745

07
Local storm report, Jun 1, 8:07 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
807 PM EDT WED JUN 1 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             1 NNW NEGAUNEE          46.51N 87.61W
06/01/2016  E0.50 INCH       MARQUETTE          MI   PUBLIC

            PEA TO HALF INCH SIZED HAIL LASTED NEARLY
            FIVE MINUTES. DELAYED REPORT.

&&

JSS

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:04 PM EDTSpecial Weather StatementMQTMenominee26 min
Jun 1, 8:42 PM EDTSpecial Weather StatementMQTMarquette33 min
Jun 1, 9:06 PM EDTSpecial Weather StatementMQTMarquette39 min
Jun 1, 9:12 PM EDTSpecial Weather StatementMQTAlger48 min
Jun 1, 10:32 PM EDTSpecial Weather StatementMQTLuce43 min
Jun 1, 11:44 PM EDTSmall Craft AdvisoryMQT13 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.